Alert archive / Minnesota / Special Weather Statements in 2018
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 3, 2018, 7:41 PM CDT for Renville County, Minnesota. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 7:41 PM CDT (00:41 UTC)
- Expired
- Aug 3, 2018, 8:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Twin Cities, MN
County Renville County, MN
The radar
The Minneapolis radar (KMPX), 112 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3195 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 17.5
The text
As transmitted.
554
WWUS83 KMPX 040041
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
741 PM CDT FRI AUG 3 2018
MNZ065-073-040130-
Renville-Redwood-
741 PM CDT FRI AUG 3 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN REDWOOD AND CENTRAL
RENVILLE COUNTIES...
At 741 PM CDT, a strong thunderstorm was located near Delhi, or 8
miles northwest of Redwood Falls, moving east at 35 mph.
Wind gusts up to 50 mph are possible with this storm.
This storm will be near...
Redwood Falls around 750 PM CDT.
Morton around 800 PM CDT.
Franklin around 810 PM CDT.
Fairfax around 825 PM CDT.
Other locations impacted by this storm include Bechyn, Delhi, North
Redwood and Redwood Falls Airport.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4480 9523 4473 9462 4446 9463 4446 9480
4449 9484 4449 9487 4447 9487 4456 9533
TIME...MOT...LOC 0041Z 280DEG 30KT 4465 9519
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:43 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Aug 3, 3:43 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 343 PM CDT Fri Aug 3 2018 .SHORT TERM...(This evening through Saturday) Issued at 345 PM CDT Fri Aug 3 2018 The forecast concern near term is extent and severity of convection overnight and again into Saturday. Persistent low level WAA over the northeast CWA will continue the threat of thunder into the evening. This may gradually slide farther east overnight. Meanwhile, water vapor imagery showing a couple of weak mid level short waves. One over eastern North Dakota this afternoon is forecast to move east over the western CWA this evening. 12z CAMS were indicating developing into west central MN this evening. Still looks good that some development will occur into that region as the short wave moves in. Still pretty unstable with MLCAPES to 3000 J/kg and effective shear around 40kts into west central MN at this time. We may yet see convection congeal into some linear complex in the evening per early morning CAMS. Strong winds and perhaps some large hail would be the main severe weather threats, with west central MN outlooked with SLight Risk front SPC. Pretty capped at least surface wise with mid level cap moving into southwest MN. HRRR trends have been pretty inconclusive as far as overall development. Will have to continua to monitor. Overall, still looks like a likely PoP is warranted to the west with chances moving east overnight. Development farther east will be modulated by any significant complex that would develop farther east. Still low level jet is expected to move east and may be enough with the upper wave to generate convection into the east into Saturday morning. Will need at least some likely PoPs over the east into at least the morning. Expect activity to remain much of the morning with clouds limiting significant destabilization. Still the next mid level short wave moves into the region and could still see at least a slight risk of severe weather over west central MN later in the afternoon/evening once again. .LONG TERM...(Saturday night through Friday) Issued at 345 PM CDT Fri Aug 3 2018 The thunder threat will continue into Monday as the main upper trough and surface front move through later Sunday night into Monday. Then drier weather will move in for early next week with overall warming trend expected by later in the week. The deterministic models diverge some on timing of upper ridging building into the cwa with the GFS a bit faster with its warming. We could see a small chance of convection as this warming aloft arrives with the GFS and blended guidance bringing the slight chance around the Wednesday time frame. We will follow that for now. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1245 PM CDT Fri Aug 3 2018 Scattered convection with embedded hail is gradually lifting north and shifting east. This trend to continue into the afternoon as destabilization continues along/south of developing warm front across southern MN. Still expect redevelopment into west central MN this afternoon and several CAMS are indicating possible wind event developing along the warm front west this evening. This may weaken as it moves east with development again later tonight ahead of upper trough to the west and increasing low level waa/jet. Will have to carry vc for much of the period into Saturday morning as overall development is uncertain. south/southwest winds south of the front and gusty with winds se ahead of the front into tonight. KMSP...Timing of any redevelopment of tsra difficult but the prob30 in the 04z-09z looks good. Will have to monitor overall trends to the west into the evening. VFR for the most part with any MVFR/IFR limited to convection. /OUTLOOK FOR KMSP/ Sat night...VFR. Chc TSRA. Wind SW 10-15 Gusts 20kt. Sun...VFR. Chc TSRA. Wind SW 5-10 kt. Mon...VFR. Wind NW 5-10 kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...DWE LONG TERM...DWE AVIATION...DWE
Hazardous weather outlook, Aug 3, 12:52 PM CDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1252 PM CDT Fri Aug 3 2018 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 041800- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1252 PM CDT Fri Aug 3 2018 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are likely this afternoon and tonight. Across central MN into west central Wisconsin this afternoon and over much of central and southern MN overnight. A few storms could be severe this evening, primarily over west central Minnesota. Damaging winds, large hail, and heavy rainfall would be the primary threats. Heat and humidity will return today, with heat indices reaching the mid to upper 90s from west into south central Minnesota. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Periodic thunderstorms are expected over the weekend, with the most widespread activity expected on Saturday. A few storms may be severe with damaging winds, large hail, and heavy rainfall. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed over west central Minnesota late afternoon or tonight.
In the hours before
Local storm report, Aug 3, 6:06 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
606 PM CDT FRI AUG 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND DMG 2 WNW SUNBURG 45.36N 95.27W
08/03/2018 SWIFT MN STORM CHASER
TREES DOWN.
&&Local storm report, Aug 3, 6:50 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
650 PM CDT FRI AUG 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND DMG ATWATER 45.14N 94.77W
08/03/2018 KANDIYOHI MN STORM CHASER
MULTIPLE TREES DOWN IN ATWATER. LAW
ENFORCEMENT ALSO REPORTS POWER LINES DOWN AS
WELL.
&&
TDKLocal storm report, Aug 3, 7:07 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
707 PM CDT FRI AUG 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND DMG FOREST CITY 45.21N 94.47W
08/03/2018 MEEKER MN PUBLIC
SEVERAL 6 INCH TREE LIMBS DOWN.
&&
CEOLocal storm report, Aug 3, 7:32 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
732 PM CDT FRI AUG 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG 1 E GROVE CITY 45.15N 94.66W
08/03/2018 MEEKER MN STORM CHASER
PHOTO ON TWITTER OF DESTROYED BUILDING.
&&
CEOLocal storm report, Aug 3, 7:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
740 PM CDT FRI AUG 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 3 N SOUTH HAVEN 45.33N 94.20W
08/03/2018 STEARNS MN LAW ENFORCEMENT
TREE DOWN ON POWER LINE.
&&
TDKSpecial weather statement, Aug 3, 7:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
741 PM CDT FRI AUG 3 2018
MNZ065-073-040130-
Renville-Redwood-
741 PM CDT FRI AUG 3 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN REDWOOD AND CENTRAL
RENVILLE COUNTIES...
At 741 PM CDT, a strong thunderstorm was located near Delhi, or 8
miles northwest of Redwood Falls, moving east at 35 mph.
Wind gusts up to 50 mph are possible with this storm.
This storm will be near...
Redwood Falls around 750 PM CDT.
Morton around 800 PM CDT.
Franklin around 810 PM CDT.
Fairfax around 825 PM CDT.
Other locations impacted by this storm include Bechyn, Delhi, North
Redwood and Redwood Falls Airport.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4480 9523 4473 9462 4446 9463 4446 9480
4449 9484 4449 9487 4447 9487 4456 9533
TIME...MOT...LOC 0041Z 280DEG 30KT 4465 9519
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:02 PM CDT | Severe Thunderstorm Warning | MPX | Stearns, Wright | 43 min |
| Aug 3, 7:33 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Sherburne, Wright | 27 min |
| Aug 3, 10:19 PM CDT | Flash Flood Warning | MPX | Benton, Sherburne, Stearns | 3 hr |
| Aug 4, 12:05 AM CDT | Special Weather Statement | MPX | Isanti | 25 min |
| Aug 4, 12:17 AM CDT | Severe Thunderstorm Warning | MPX | Chisago, Washington | 28 min |
| Aug 4, 12:41 AM CDT | Special Weather Statement | MPX | Mille Lacs | 34 min |
| Aug 4, 12:43 AM CDT | Special Weather Statement | MPX | Isanti | 32 min |
| Aug 4, 1:15 AM CDT | Special Weather Statement | MPX | Kanabec | 30 min |
| Aug 4, 12:58 AM CDT | Special Weather Statement | MPX | Polk | 32 min |
| Aug 4, 1:49 AM CDT | Special Weather Statement | MPX | Barron | 26 min |
Nearby
Special Weather Statements in Minnesota, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.